Social Anxiety Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
375 Posts
Discussion Starter · #1 ·
Anyone experienced this? I have been on it for a week and definately notice my hair falling out much more than usual. I have a lot of hair so I'm not worried or anything; I just think it's a wierd symptom.
I went to my doctor today for something unrelated and I mentioned it to her, and she thought it was telogen effluvium, which is when your hair falls out from stress. Apparently, it takes 2-3 months after a stressful episode for it to affect your hair. And it does make sense that I was insanely anxious around that time. So, I'm not sure if it's just a coincidence that I started Prozac at the same time my hair started falling out, or if it's causing it.
 

·
Banned
Joined
·
232 Posts
also everyones hair moults normally but soon grows back

havent heard of it as a side effect of prozac
 

·
Registered
Joined
·
192 Posts
A LOT of meds have that listed (especially SSRI's) as a side effect and it is very rare, ....unfortunately for some it does happen. I think you would have to be on the medication for a lot longer than a week to actually notice something. So it could possibly be telogen effluvium.

Benzos have hair loss as a side effect but I've been on them for 6 years with no problems, ...actually I think my hair grew in thicker due to less stress and anxiety.

You could speak with your doc and try another med.
 
1 - 3 of 3 Posts
Top